yaelt 03/04/17
Last reply 10 months ago
anti-TNF and MS symptoms

Hi, has anyone else here had anti-TNF therapy (ex humira, remicade) that led to an MS diagnosis or presented MS-like symptoms?

I was on anti-TNFs for 13+ years for Crohns, and in the past few months have had a host of MS symptoms and MRI showed lesions in brain and cervical spine. Waiting to find out (have follow up MRI scheduled) if there is any progression to see if this is an isolated case caused by anti-TNFs or if it is first presentation of a demyelinating disorder.

thanks!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


potter
10 months ago

It is quite common for MSer’s to have other immune disorders, I have two different skin autoimmune problems. My husband worked with a man who had MS and Crohns. Potter


collieg
10 months ago

Hi there,

Yes I was put on Etanercept for four months then on too Humira after the Etanercept failed to work for my Ankloysing Spondylitus. After three months in Humira I had a MRI which showed lesions in my cervical and brain. I stopped the Humira and had another MRI 4 weeks later which showed more lesions.

The neurologist could not say for definite if it was MS or whether it was due to the anti-tnf medication. One neurologist said MS other said no.

I was left with the decision as to whether I start medication or not. I decided to start on Tysabri as a preventative measure. I have told myself that I don’t think I have it but just to be on the safe side may aswell take something and then see what happens in 9-12 months then not and regret it. I am thinking of taking it for about a year and seeing if I get any more lesions or not. If not I am going to reasses.

I have been on Tysabri for three months now and I have not had another relapse that I know of. I am going to ask for another MRI soon to see what is happening. I have also done quite a bit of research and read people do present with leisions from anti tnf drugs and then they also have new ones but after steroids they can die down. I am just hoping that happens to me and that the Tysabri is an over kill! We will see.

How are you getting on? Have you had you MRI scan yet?

Best of luck

Nicole x

Post Comment

You must be logged in to reply to this topic.